Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 215, NWS Paducah, KY

July 5, 2004Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2004, 12:52 PM CDT for Daviess County, Kentucky. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2004, 12:52 PM CDT (17:52 UTC)
Expired
Jul 5, 2004, 1:45 PM CDT
In force
53 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Daviess County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:45 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2320 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 AM CDT, 9 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 3:00 AM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT MON JUL 5 2004

.DISCUSSION...

06Z META PEGS UPSTREAM CONVECTION OVER KC MO AND DIVES IT ESE ACROSS
PAH FA THIS AM. RADAR MOSAIC ALREADY SHOWS SOME DEVELOPMENT OVER
CNTL MO...OUT AHEAD OF AFOREMENTIONED AREA...AND LOWER TROPOSPHERIC DATA
REVEALS THETA-E RIDGE LAYING IN WAIT OVERTOP PAH FA. HAVE THEREFORE
ADJUSTED POPS/WX TO ACCOUNT FOR BOTH AN ADVECTIVE AM AND DIURNALLY
ENHANCED PM POP...BUT CHOSE NOT TO BE OVERLY DETAILED BY PASTING A
SLIGHT CHANCE EVERYWHERE.

AFTER THAT ITS A LULL...W/PCPN CHANCES DEPARTING NERN PTNS FA LATE
TONIGHT-EARLY TOMORROW...THEN RETURNING...NW TO SE...TUE PM AS
FRONTAL BOUNDARY APPROACHES. LATEST MODEL GUIDANCE SUGGESTS PEAK IN
POPS TUE NIGHT W/FROPA OCCURRING BY MIDDAY WED. MODELS HAVE BEEN
CONSISTENTLY PUSHING THE FRONT THRU...AND W/ETA AND GFS NOW STARTING
TO COME A LTL MORE IN LINE...HAVE PRETTY MUCH BOUGHT INTO FROPA OVER
ALL OF FA SAVE FAR SE BY 18Z WED...DEPARTING SERN MOST PTNS BY END
OF DAY WED.

AFTER THAT THE FORECAST IS LITTLE CHANGED W/THE MED TO LONG RANGE
GFS/MRF VERY CONSISTENT W/ITS PREVIOUS COUPLE RUNS. HAVE THEREFORE
ONLY TWEEKED SLIGHTLY PER LATEST DATA.

CONTINUE TO FAVOR A META/ETA NEAR TERM SOLUTION...BUT GFS IS VERY
CLOSE...AS IS MOST MOS NOS. THEREFORE TEMP FORECAST REFLECTS BIAS
TOWARD ETA MOS EARLY...BLENDING INTO GFS BIASED NOS BY MID TO LONG
RANGE...WHICH HAS BEEN OUR PERSISTENCE STRATEGY FOR ABOUT A WEEK
NOW. NEWEST DATA SUPPORTS CONTINUATION OF HEADLINING HIS AROUND 100
THIS PM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 5, 3:49 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
349 AM CDT MON JUL 5 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-061000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
349 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD
STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE
STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND
WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY
OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED EARLY THIS WEEK.

In the hours before

Local storm report, Jul 5, 12:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     6 N MOUNT VERNON        38.02N 87.90W
07/05/2004                   POSEY              IN   PUBLIC

            LARGE TREE LIMB DOWN BLOCKING SMITH SCHOOL ROAD.

&&

SMITTY
Local storm report, Jul 5, 12:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND GST     WADESVILLE              38.10N 87.79W
07/05/2004  58 MPH           POSEY              IN   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jul 5, 12:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1223 PM     TSTM WND DMG     POSEYVILLE              38.17N 87.78W
07/05/2004                   POSEY              IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN. VERY HEAVY RAIN ASSOCIATED
            WITH STORM.

&&

SMITTY
Local storm report, Jul 5, 12:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
07/05/2004                   VANDERBURGH        IN   TRAINED SPOTTER

            TREES DOWN ON WEST SIDE OF TOWN NEAR UNIVERSITY. WIND
            SPEED ESTIMATED 60 TO 70 MPH DOWNTOWN ALONG RIVER.

&&

SMITTY
Local storm report, Jul 5, 12:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
07/05/2004  0 MPH            VANDERBURGH        IN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH.

&&

SMITTY
Special weather statement, Jul 5, 12:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CDT MON JUL 5 2004

ILZ076>078-082-083-086-087-089>091-KYZ010-051820-
CRITTENDEN KY-EDWARDS IL-GALLATIN IL-HAMILTON IL-HARDIN IL-
JOHNSON IL-POPE IL-SALINE IL-WABASH IL-WAYNE IL-WHITE IL-
1250 PM CDT MON JUL 5 2004

...SEVERE THUNDERSTORM WATCH 561 CANCELED FOR A PART OF SOUTHERN
ILLINOIS AND WEST KENTUCKY...

THE FOLLOWING COUNTIES ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH
NUMBER 561...

IN SOUTHERN ILLINOIS...

WAYNE...EDWARDS...WABASH...HAMILTON...WHITE...SALINE...GALLATIN...
JOHNSON...POPE AND HARDIN.

IN WESTERN KENTUCKY...

CRITTENDEN.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:49 AM CDTSevere Thunderstorm WarningPAHPerry56 min
Jul 5, 10:06 AM CDTSevere Thunderstorm WarningPAHJefferson54 min
Jul 5, 10:25 AM CDTSevere Thunderstorm WarningPAHFranklin65 min
Jul 5, 10:46 AM CDTFlash Flood WarningPAHFranklin119 min
Jul 5, 10:53 AM CDTSevere Thunderstorm WarningPAHWilliamson37 min
Jul 5, 11:03 AM CDTSevere Thunderstorm WarningPAHHamilton42 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningPAHJohnson, Saline55 min
Jul 5, 11:27 AM CDTSevere Thunderstorm WarningPAHHamilton18 min
Jul 5, 11:28 AM CDTSevere Thunderstorm WarningPAHWhite62 min
Jul 5, 11:35 AM CDTSevere Thunderstorm WarningPAHPope55 min
Jul 5, 12:32 PM CDTSevere Thunderstorm WarningPAHHenderson43 min
Jul 5, 1:01 PM CDTTornado WarningPAHCalloway29 min
Jul 5, 1:25 PM CDTFlash Flood WarningPAHChristian3 hr
Jul 5, 1:28 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg47 min
Jul 5, 1:33 PM CDTFlash Flood WarningPAHDaviess87 min
Jul 5, 2:02 PM CDTSevere Thunderstorm WarningPAHTodd43 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningPAHCalloway26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.